Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 65, NWS Milwaukee, WI

July 20, 2015

NWS Milwaukee, WI issued this small craft advisory at Jul 20, 2015, 3:52 AM CDT. It took effect at Jul 20, 2015, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2015, 3:52 AM CDT (08:52 UTC)
In effect from
Jul 20, 2015, 10:00 AM CDT
Expired
Jul 20, 2015, 7:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WHUS73 KMKX 200852
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CDT MON JUL 20 2015

...GUSTY OFF SHORE WINDS TODAY...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TODAY AHEAD OF A COLD
FRONT WHICH WILL MOVE THROUGH THIS EVENING. SUSTAINED WINDS WILL
GENERALLY BE IN THE 10 TO 15 KT RANGE BUT GUSTS ARE EXPECTED TO BE
AROUND 25 KTS. WITH THE OFF SHORE WINDS...THE HIGHEST WAVES ARE
EXPECTED TO BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

LMZ643>645-201700-
/O.NEW.KMKX.SC.Y.0065.150720T1500Z-150721T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
352 AM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 10 PM CDT THIS EVENING. 

* WINDS: WEST TO SOUTHWEST GUSTS TO AROUND 25 KNOTS ARE EXPECTED
  FROM LATE MORNING THROUGH THIS EVENING.

* WAVES: WAVES WILL BE AROUND 1 TO 3 FEET WITH THE HIGHER WAVES
  MORE LIKELY TO OCCUR TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HALBACH
WWW.WEATHER.GOV/MKX
4 follow-up statements
824 
WHUS73 KMKX 201434
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT MON JUL 20 2015

...GUSTY SOUTHWEST WINDS EXPECTED INTO EARLY THIS EVENING...

.GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT
WHICH WILL MOVE THROUGH EARLY THIS EVENING. FREQUENT GUSTS TO
AROUND 25 KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO
BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE
WINDS. THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING.

LMZ643>645-202245-
/O.CON.KMKX.SC.Y.0065.150720T1500Z-150721T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
934 AM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND
  25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN
  WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
007 
WHUS73 KMKX 201531 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1031 AM CDT MON JUL 20 2015

...GUSTY SOUTHWEST WINDS EXPECTED INTO EARLY THIS EVENING...

.GUSTY SOUTHWEST WINDS ARE EXPECTED TODAY...AHEAD OF A COLD FRONT
WHICH WILL MOVE THROUGH EARLY THIS EVENING. FREQUENT GUSTS TO
AROUND 25 KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO
BE OUT TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE
OFFSHORE WINDS. THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING.

LMZ646-202345-
/O.EXA.KMKX.SC.Y.0065.000000T0000Z-150721T0300Z/
WIND POINT WI TO WINTHROP HARBOR IL-
1031 AM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND
  25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN
  WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643>645-202345-
/O.CON.KMKX.SC.Y.0065.000000T0000Z-150721T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
1031 AM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO AROUND
  25 KNOTS. THE WINDS SHOULD WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN
  WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
326 
WHUS73 KMKX 202026
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT MON JUL 20 2015

...GUSTY OFFSHORE WINDS EXPECTED UNTIL EARLY THIS EVENING...

.GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TO LINGER UNTIL EARLY
THIS EVENING...AHEAD OF A COLD FRONT. FREQUENT GUSTS UP TO 25
KNOTS ARE EXPECTED. THE HIGHEST WAVES ARE EXPECTED TO BE OUT
TOWARD THE OPEN WATERS OF LAKE MICHIGAN...WITH THE OFFSHORE WINDS.
THE WINDS SHOULD SUBSIDE BY EARLY THIS EVENING.

LMZ643>646-210000-
/O.EXT.KMKX.SC.Y.0065.000000T0000Z-150721T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
326 PM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* WINDS: WEST TO SOUTHWEST 10 TO 20 KNOTS...WITH FREQUENT GUSTS TO
  AROUND 25 KNOTS. THE WINDS WILL WEAKEN BY EARLY THIS EVENING.

* WAVES: 1 TO 3 FEET...WITH THE HIGHER WAVES TOWARD THE OPEN 
  WATERS OF LAKE MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
716 
WHUS73 KMKX 202358
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
658 PM CDT MON JUL 20 2015

...WINDS HAVE SUBSIDED...

.GUSTY SOUTHWEST TO WEST WINDS AHEAD OF AN APPROACHING COLD FRONT HAVE
EASED BELOW SMALL CRAFT ADVISORY LEVELS. WHILE WINDS WILL TURN TO
THE NORTHWEST AND INCREASE FOR A TIME BEHIND THE FRONT...THEY WILL
NOT REACH SMALL CRAFT ADVISORY CRITERIA. THE SMALL CRAFT ADVISORY
WILL BE ALLOWED TO EXPIRE AT 7 PM CDT.

LMZ643>646-210100-
/O.EXP.KMKX.SC.Y.0065.000000T0000Z-150721T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
658 PM CDT MON JUL 20 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 20, 3:38 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 20, 3:38 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CDT MON JUL 20 2015

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE MAIN FOCUS FOR TODAY IS ON THE CHANCES FOR CONVECTION AHEAD OF A
COLD FRONT WHICH WILL PUSH THROUGH THE REGION BY THIS EVENING.

A CLUSTER OF SHOWERS OUT IN NORTHWEST IOWA AND SOUTHWEST MINNESOTA
ASSOCIATED WITH A MID LEVEL SHORT WAVE TROUGH IS EXPECTED TO
DIMINISH IN COVERAGE/INTENSITY OVER THE NEXT FEW HOURS...BUT COULD
CLIP PORTIONS OF SOUTH CENTRAL WISCONSIN THIS MORNING...SO HAVE PUT
SOME HIGH CHANCES IN THERE FOR THE SHOWERS.  INSTABILITY WILL BE ON
THE INCREASE TODAY AHEAD OF THE COLD FRONT WHICH IS CURRENTLY IN
CENTRAL MINNESOTA AND WILL EXTEND FROM NORTHEAST WISCONSIN TO WEST
CENTRAL WISCONSIN AROUND NOON TODAY.  HAVE LIKED THE RAP THIS
MORNING AND ITS TRENDS WITH SURFACE DEW POINTS/INSTABILITY...WHICH
IS ON THE LOWER SIDE AT 1000 J/KG MLCAPE WHEN COMPARED TO THE 20.00Z
NAM/GFS WHICH ARE PUSHING CLOSER TO 2000-3000 J/KG THANKS TO
FORECAST SURFACE DEW POINTS OVER 70F.  SHOULD THE RAP THERMAL
PROFILE PAN OUT...IT WOULD MEAN A SKINNY CAPE SCENARIO WITH
DECREASING SHEAR DUE TO THE LEAD SHORTWAVE TROUGH DEPARTING TO THE
SOUTHEAST.  THEREFORE...OUTSIDE OF A FEW HIGHER GUSTS POSSIBLE DUE
TO THE DRY SOUNDING...AM NOT ANTICIPATING MUCH IN THE WAY OF SEVERE
WEATHER FOR TODAY.  AFTER THE COLD FRONT MOVES THROUGH...SKIES WILL
CLEAR OUT WITH WINDS GOING LIGHT TONIGHT.

.LONG TERM...

TUESDAY THROUGH FRIDAY... FORECAST CONFIDENCE HIGH.

DRIER AIR WILL SETTLE INTO SOUTHERN WI ON TUESDAY. A HIGH AMPLITUDE
UPPER RIDGE OVER THE CENTER OF THE COUNTRY AND A SPRAWLING UPPER LOW
OVER ONTARIO AND QUEBEC CANADA WILL SET UP A BLOCKING PATTERN AND WE
WILL BE UNDER A DRY NORTHWEST FLOW PATTERN THROUGH MUCH OF THE WEEK.
SURFACE HIGH PRESSURE WILL TAKE HOLD OVER THE GREAT LAKES REGION AND
WE CAN EXPECT LIGHT WESTERLY WINDS. MAX TEMPERATURES WILL ONLY BE IN
THE UPPER 70S TUESDAY AND GRADUALLY MODIFY INTO THE LOWER 80S BY
FRIDAY... EXCEPT SLIGHTLY COOLER BY THE LAKESHORE.

THE GFS ALLOWS A SHORTWAVE TO MAKE IT ACROSS A HIGH-AMPLITUDE RIDGE
OVER THE UPPER MIDWEST AND BRING PRECIP TO WI ON THURSDAY. THE ECMWF
SHOWS A WEAKER SHORTWAVE THAT RUNS INTO THE DRY AIR AND KEEPS THE
AREA DRY. TRENDED TOWARD THE DRIER FORECAST FOR THU SINCE PRECIP
WILL HAVE A HARD TIME OVERCOMING THE DRY AIR IN PLACE.

SATURDAY... FORECAST CONFIDENCE MEDIUM.

THERE IS BETTER AGREEMENT FOR A STRONGER SHORTWAVE TROUGH TO REACH
THE GREAT LAKES ON FRI NIGHT OR SATURDAY AND BRING SHOWER AND
THUNDERSTORM CHANCES TO WI. THE GFS IS STRONGER AND BRINGS A BOWLING
BALL UPPER LOW THROUGH SOUTHERN CANADA WITH THE SURFACE TROUGH
CROSSING WI FRIDAY NIGHT. THE ECMWF HAS A WEAKER UPPER TROUGH AND
DELAYS THE SURFACE TROUGH UNTIL SATURDAY AFTERNOON.  A FRIDAY NIGHT
FRONTAL PASSAGE WOULD KEEP SEVERE THUNDERSTORM CHANCES DOWN.

SUNDAY AND MONDAY... FORECAST CONFIDENCE MEDIUM.

A RIDGE OVER THE SOUTHWEST STATES WILL KEEP US IN A FAIRLY DRY
NORTHWEST FLOW PATTERN EARLY NEXT WEEK. WEAK SHORTWAVES RIDING OVER
THE RIDGE WILL LEAD TO INTERMITTENT PRECIP CHANCES. EXPECT MAX
TEMPERATURES TO REMAIN IN THE LOWER 80S DURING THIS TIME.

&&

.AVIATION/12Z TAFS/...

THE MAIN FOCUS AT THE TAF SITES IS ON THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS TODAY AHEAD OF A COLD FRONT.  WINDS WILL BECOME GUSTY
AS WELL OUT OF THE SOUTHWEST AHEAD OF THE FRONT WITH SOME GUSTS
POSSIBLY REACHING THE 20-25KT RANGE.  ANY SHOWERS OR THUNDERSTORMS
COULD PRODUCE SOME WINDY CONDITIONS AS WELL...BUT THINK THAT FLIGHT
CONDITIONS SHOULD MAINLY STAY VFR GIVEN HOW DRY CONDITIONS ARE.
SKIES WILL CLEAR OUT AND WINDS WILL GO LIGHT THIS EVENING AS THE
FRONT PUSHES OFF TO THE SOUTHEAST.

&&

.MARINE...

THE MAIN CONCERN FOR TODAY IS WITH THE GUSTY OFF SHORE WINDS WHICH
LOOK LIKE THEY WILL PUSH INTO THE 20 TO 30KT RANGE...PARTICULARLY
FURTHER TO THE NORTH.  WAVES WILL BE THE HIGHEST OUT TOWARD THE OPEN
WATER DUE TO THE WEST-SOUTHWEST WINDS.  MAY HAVE TO PUSH OUT A SMALL
CRAFT ADVISORY DUE TO THESE POTENTIALLY HIGHER GUSTS.
OTHERWISE...SOME SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AS
WELL WHEN A COLD FRONT DROPS THROUGH THE REGION.  SOME GUSTY WINDS
MAY ACCOMPANY THESE SHOWERS AND STORMS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...HALBACH
TUESDAY THROUGH SUNDAY...MRC
Hazardous weather outlook, Jul 19, 10:41 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 PM CDT SUN JUL 19 2015

WIZ046-047-051-052-056>060-062>072-210345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1041 PM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH FRIDAY.

LMZ643>646-210345-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1041 PM CDT SUN JUL 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

SOUTHWEST WIND GUSTS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA
MONDAY AFTERNOON.

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND AGAIN SATURDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 4:22 PM CDTSpecial Weather StatementMKXColumbia, Iowa, Sauk53 min

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.